Withdrawal

This post is going to be short and sweet because I feel like shit, and pretty much its only purpose it to explain why and where I’ll be over the next few days.

I’ve mentioned this before, but I was dumb last month and doubled up on my meds without speaking to my doctor. I ran out a few days ago and have been experiencing mild withdrawal symptoms, such as dizziness, lightheadedness, tinglyness, and inability to concentrate. Yesterday the hot/cold flashes and extreme irritability came into play.

I got through yesterday and couldn’t wait for my psych appointment today. I thought everything was great — I didn’t admit that I had been doubling up but he decided on his own to increase the Abilify. He’s keeping the Celexa the same, but that’s okay because from what I’ve read and/or heard that’s the best combo anyway, not what I was doing.

We had a nice chat and he called me interesting and we laughed about a picture on his wall and my personal relationships and purple hair. When the appointment was over, I went to the pharmacy to fill my new prescriptions.

And that’s when the problems started. Originally, neither the Abilify or Celexa could be filled because my insurance wouldn’t cover them for another week, since I only got the last refills 20 days ago. I admitted to the pharmacy techs that I had been doubling up on the Abilify, for some reason thinking that was the main one causing the withdrawals, and they very kindly understood, called my insurance, and got them to approve it early.

So I thought all would be well better, at least, by only taking the Abilify for the next week. This is how new to medications I am. I took the Abilify and the dizziness, lightheadedness, tinglyness, inability to concentrate, irritability, and hot/cold flashes did not subside. I looked up Celexa withdrawal online and realized I was probably experiencing that, too.

I called the pharmacy at my psych office and got them to send my Celexa prescription over to my regular pharmacy, went there and asked to just outright pay for it. Only then was I informed that if I paid for it, since I’m on medicaid, my insurance would probably be cancelled since they would see that I could indeed afford my medications and didn’t need insurance.

Which is bullshit, because the Celexa prescription costs about $10 whereas the Abilify costs close to $1,000. Needless to say, I cannot afford to lose my insurance.

Now I feel nauseous, too. And I have to wait a week for the Celexa, so I may be MIA for a while. I’ll try to give you filler-posts, like some of my weekly features and Nate’s letters, so I won’t be completely gone but don’t expect anything profound. If I can manage it, I will. If not, you get a break from my incessant posting as well.

*  *  *  *  *


Any advice is welcome.


 

Check out these great features from Nonsense & Shenanigans:

theconfessional sillybucketlistsundays mini post TiredToddlerThursdays featured friday


Social Media:

facebook-300x300  twitter  tumblr-iconbloglovin 1

Advertisements

21 thoughts on “Withdrawal

  1. Since when does the pharmacy give legal (or insurance) advice about Medicaid benefits or give medical advice? Your doctor prescribed the medication. Get it. Argue with Medicaid if they try to go after you. Tell them you borrowed $10 from your father. Call Medicaid if you must.

    Liked by 1 person

  2. It’s important to be upfront with your dr if you’ve increased your meds. Most likely they’ll talk to you about it, why you did it, and all that — but that’s the extent of it. You should call and tell him. Withdrawal is awful and likely calling is a quick, easy solution. I did that when I was first adjusting to meds and sent myself into panic mode agonizing over “getting in trouble” with my dr. It was wasted anxiety. It’s a hassle, yes, but do it. You’ll feel better.

    Like

Tell me whatcha think about that!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s